on 18. Feb, 2011
in Prescription Drugs
Have you used Strattera? If so, please tell us whether or not you believe it causes acne or affects your skin in other ways. Thanks!
Yes, I believe Strattera causes acne. I’ve had problems with it all over my face and my chest since I started taking it. Tiny pimples and deep hard nodule like pimples and they’ve been aweful. I have stopped taking the medicine recently, but it has not had enough time to clear up.
Yes – I am going to stop taking it tomorrow. I am getting huge blister zits EVERYWHERE. As well increased acne on my face, chest and back – I want to cry
Yes, I just started taking strattera and I feel like I am going through puberty all over again because my acne has become so bad.
Yes. I am 30 years old and I have never had acne anywhere on my body besides my face. I started taking Strattera less than 3 months ago and my back and shoulders are covered in large blister-like pimples. It is very embarrassing. I do feel that I am benefiting from the medication but I don’t want my skin to get worse. I may ask my doctor to try something else.
I have been taking vyvanse for years and doc thought it best to add straterra to help my ADHD. Was taking 40 mg of vyvanse – they then increased it to 60 mg 1 month later added 18 mg of straterra. I didn’t notice a bit of difference. They then increased it to 25 mg straterra a month later. Things seemsed to be going well but after a week of the higher dose I became very iannoyed towards everything. I stopped cold turkey. I’m sure I’m not supposed to but with my weigh, the 25mg was supposed to be a drop in the bucket. 36 hours later my face neck and chest broke out. Everywhere. I never have pimples or zits and am now covered with large and painful zits. It will be a week tommrow and they are still around. I am blaming the straterra as I never have breakouts. Hoping that this goes away soon. Anyone have a timeframe of a similar experience?
I have been taking Strattera now for about 5 years and have suffered from acne on chest, breasts, shoulders and back and just recently on my stomach. I did not make the connection until recently. I have been on antibiotics now for 2 months and there is no change.
No. Initially I inquired the web in order to see if there were others who have noticed improved complexion, but evidently I’m one of the very few. I have had acne since high school – mild in high school as a Senior, peaked my Sophmore year of college, then became mild my Junior year of college. Now, however, after being on Strattera for 21 days, my acne is… well, basically gone. I have no real evidence to prove that Strattera is the leading cause of its diminish, but as of this very moment I have only one zit on my face compared the the norm of having at least 3-4 on a daily basis. My idea is that Strattera balances my hormones, as the medical websites put it, Strattera provides “emotional control”. Again, I believe Strattera balanced my hormones and enabled my skin to clear up.
Last year I started taking Strattera for ADD. I have to say I’ve been extremely happy with the overall performance of the drug. I had noticed an increase in acne while on the drug–I’ve always had pretty clear skin, but now was seeing an increase in blackheads, clogged pores, and whiteheads. Where I might typically have one visible zit somewhere on my face I was seeing an increase to four or five. After I lost my job I had to stop taking it. Around the same time I started treating my skin with a higher regimen of Salycilic Acid. After having been off the drug for a couple weeks I noticed that my skin cleared up, but I am not sure whether to contribute that to being off the drug or my new regimen–or both. I have recently started back on my medication and it seems like my skin is getting quite greasy again. I am watching to see if the acne regimen keeps my skin clear. I currently take 80mg/day.
YES! I have never had acne problems, that doesn’t mean I haven’t had the occasional break out in the past, but since starting/increasing Strattera I have really bad acne of every kind and easily get acne scars, even if I don’t touch the acne. I have spent SO much money on products and facial treatments to just get it some what under control. At my next doctor appointment I will be asking to go off it because I am spending way too much money trying to fix my face from this medication. I have been on stimulant ADHD medication in the past and tried Strattera to get off stimaulants and not have to pick up a new script each month, but now I have to plan time into my schedule to get facials at least twice a month and have to drive much further than my doctor’s office to get there. I am currently on 40mg of Strattera, but I am sensitive to medications and the side effects.
YES BAD ACNE
Yes!!! I started taking strattera a couple of weeks ago and noticed I started getting blemishes after a week of taking it and by the end of the second week I have it all over my face and my skin just looks dull and coloring has changed. I’m an Esthetician and I haven’t had acne since skincare school about 10 years ago. Needless to say I stopped taking it a couple of days ago. Hoping the acne goes away really soon!
I’ve been taking Strattera 18mg for three days AND YES I already have two sore hard pimples. One on my lower shoulder and behind my neck. I am 24 and have recently had flawless skin since using benzoyl peroxide. I am going to immediately stop using Strattera before it spreads to my face.
I’ve gradually increased my dosage of strattera over the last 6 months. First 40 mg then 60 then 80. A few days into taking 80 mg my face broke out terribly with horrible acne. Small bumps all over my face and some large red painful cyst-like pimples. I panicked and stopped cold turkey while my doctor was away at a conference. This was the given advice by her covering doctor and a pharmacist. When my doctor returned she lowered the dose back to 60 and said The acne may go away over time. Is there any truth to this. I saw no Change when I ceased for a week. I am now on 60 again and the acne is persistant. Will this go away over time or do I need to stop taking it and hope it goes away soon after?
Yes! I started taking it and after 2 days my face was full of little bumps , kinda like a rash. I’ve noticed in addition to that I have broken out terribly bad on my face. Rash on chest and itchy scalp. Was extremely turged. Stopped taking it after 3 days.
I’ve been on strattera for a month now and have had more and more small clusters like constellations in the sky show up all over my face. And today I put two and two together as I filled my second script. I think back to the first few days I started taking it and I remember getting pimples on my scalp, and on the back of my neck as well. I’m pissed and want my money back for all I’ve put out for all the crap face wash I’ve spent money on. I’ll be 25 next month and have never seen this many pimple on my face let alone at the same time. I’ve been lucky this far in life, and this drug isn’t worth it. Acne/HARDCORE PIMPLES needs to be up there on the side effects list. Not skin rash you idiots.
My daughter recently started taking Straterra and now has TERRIBLE acne. She has had trouble with breakouts in the past but nothing compared to this. She is really struggling with it as she is a very pretty girl and it has taken her self confidence
away. She is a recovering addict and the doctors will not give her any other ‘stimulating” meds for her ADHD, so not sure what she will do. She will have to find another way yo deal with it, because she is absolutely devastated with this acne on her face and back.
I have been taking Strattera for about three months and I have been having problems with pimples all over my jaw line ever since. At first I thought hat maybe it had something to do with my diet. But since I had not made any major diet changes and it the breakouts became worse I began to think it probably was because of the medicine, Strattera. The pimples are small but there are a lot of them. Since I am 25 years old and I have never had any problems like this before it is hard not to point fingers.
Yes, I have blisters like acne on my neck and especially on my scalp since I started. I am at 30mg a day. I plan on stopping it.
Yes! My doctor didn’t believe me when I said I thought it was the Strattera causing this, but absolutely nothing had changed in my stress levels/diet for me to break out like this. I got clogged pores and a strange mixture of tiny, bumpy patches mixed with cysts that took forever to go away. I spent about 200$ on products/visits to the dermatologist because of this. And my face is so scarred now. 🙁
If I had known acne was a possible side effect, I would have stayed far, far away.
Mail (will not be published) (Required)
© 2017 Acne Research. All Rights Reserved.